Wildfire, Haskell
- When
- January 1, 9:00 AM CST to 7:00 PM CST
- Where
- Haskell forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
A wildfire in the Garland Corner area northeast of Stigler burned 200 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A wildfire in the Garland Corner area northeast of Stigler burned 200 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 1, 4:22 AM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
422 AM CST SUN JAN 1 2006
.DISCUSSION...
WELL ADVERTISED EXTREME FIRE DAY ON THIS
NEW YEARS DAY. DROUGHT/TEMP/WIND/HUMIDITY
ALL COALESCE..INTO PARTICULARLY DANGEROUS
SITUATION.
TRUST THOSE WITH FIREWORKS INTENTION WILL
HEED THE RESTRICTIONS. THERE HAS BEEN NO
RAIN SINCE LAST TUESDAY FIRES. CONDITIONS
WILL BE NEARLY THE SAME THIS AFTERNOON SO
ONE WOULD EXPECT SIMILAR OR WORSE OUTCOME.
A MOIST SURGE FROM NORTHEAST TX NORTHWEST
LA MAY HELP FAR EASTERN ZONES. HOWEVER...
DRYLINE..WILL SWEEP EAST DURING AFTERNOON
AND COULD REACH WESTERN ARKANSAS LATE DAY.
SPREAD INDEX AROUND 80..WESTERN PITTSBURG
AND OKFUSKEE COUNTIES.
TROUGH MOVES THROUGH TONIGHT LEAVING MORE
GUSTY WIND FOR MONDAY. ALTHOUGH TEMP DOES
MODERATE MONDAY...SPREAD INDEX STILL INTO
THE 50S. ONGOING FIRES DIFFICULT TO BRING
UNDER CONTROL. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 45 57 34 / 0 10 10 0
FSM 74 46 61 34 / 0 0 0 0
MLC 75 45 63 34 / 0 0 0 0
BVO 74 40 56 33 / 0 10 10 0
FYV 72 43 51 34 / 0 0 10 0
BYV 70 42 51 36 / 0 10 10 0
MKO 75 44 59 34 / 0 0 0 0
MIO 72 42 51 32 / 0 10 10 0
F10 75 44 60 34 / 0 0 0 0
HHW 76 46 68 36 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR ARZ001-ARZ010-ARZ019-
ARZ029.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CST SAT DEC 31 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1145 AM CST SAT DEC 31 2005
...RED FLAG WARNING FOR EASTERN OKLAHOMA SUNDAY AND SUNDAY EVENING...
...FIRE WEATHER WATCH FOR NORTHWEST AND WEST CENTRAL ARKANSAS
SUNDAY AND SUNDAY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=53.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
DISCUSSION...
SOUTH WINDS ARE INCREASING THIS MORNING ACROSS EASTERN
OKLAHOMA...WITH SPEEDS OF 10 TO 20 MPH BECOMING COMMON. GUSTS TO
NEAR 30 MPH WILL ALSO BE POSSIBLE THIS AFTERNOON TO THE WEST OF
U.S. HIGHWAY 75. WINDS...UNSEASONABLY WARM TEMPERATURES AND
RELATIVE HUMIDITIES FALLING TO AROUND 25 PERCENT WILL ONCE AGAIN
RESULT IN AN ELEVATED FIRE DANGER TODAY...ESPECIALLY OVER EASTERN
OKLAHOMA. CONDITIONS WILL BE SLOW TO IMPROVE THIS EVENING AS WINDS
STAY UP SOME AND TEMPERATURES REMAIN MILD.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO WORK WITH MEDIA OUTLETS TO
URGE PEOPLE NOT TO DISCARD CIGARETTES OUTDOORS...TO BE CAREFUL
WITH ANY IGNITION SOURCES SUCH AS WELDING AND TO REMOVE BRUSH FROM
THE AREAS AROUND STRUCTURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH FIRE WEATHER POTENTIAL.
MONDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR
ALL OF EASTERN OKLAHOMA...AND REMAINS IN EFFECT FOR NORTHWEST
ARKANSAS THROUGH SUNDAY EVENING. PLEASE REFER TO THE FIRE WEATHER
WATCH PRODUCT /OKCRFWTSA/ FOR ADDITIONAL INFORMATION...OR GO TO
THE DECISION SUPPORT PAGE AT THE NWS TULSA WEBSITE.
A STRONG STORM SYSTEM WILL TRACK TO OUR NORTH ACROSS KANSAS SUNDAY
AND INTO THE MIDWEST MONDAY. STRONG SOUTH TO SOUTHWEST WINDS
SUNDAY WILL GUST OVER 30 MILES AN HOUR WITH AFTERNOON TEMPERATURES
IN THE 70S. A DRYLINE WILL PUSH INTO EASTERN OKLAHOMA DURING THE
AFTERNOON WITH RELATIVE HUMIDITY VALUES FALLING TO 15 TO 20
PERCENT BEHIND THE DRYLINE. THIS WILL RESULT IN A CRITICAL FIRE
WEATHER DAY ACROSS THE AREA. HUMIDITIES WILL REMAIN HIGHER ACROSS
ARKANSAS DURING THE DAY...BUT STRONG WINDS AND ONGOING DROUGHT
WILL LEAD TO DANGEROUS CONDITIONS THERE AS WELL. MONDAY LOOKS TO
BE ANOTHER CRITICAL FIRE WEATHER DAY AS WINDS SHIFT TO THE WEST TO
NORTHWEST BUT REMAIN VERY STRONG. TEMPERATURES WILL BE A BIT
COOLER BUT THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP
THE FIRE DANGER EXTREME.
ALTHOUGH FIRE DANGER WILL LESSEN IN THE TUESDAY THROUGH FRIDAY
TIMEFRAME...NO RAIN IS FORECAST AND TEMPERATURES WILL REMAIN ABOVE
NORMAL SO SOME FIRE WEATHER THREAT WILL STILL EXIST.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN THEIR RESOURCES FOR AN EXTENDED
PERIOD OF HIGH FIRE WEATHER POTENTIAL. CONDITIONS SUNDAY AND
MONDAY WILL LIKELY BE AT LEAST AS VOLATILE AS THOSE EXPERIENCED
THIS PAST TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491378.